MAUDE Adverse Event Report: BIOMET UK LTD. G7 HARD BEARING INST RING SZ E; G7 INSTRUMENTS

BIOMET UK LTD. G7 HARD BEARING INST RING SZ E; G7 INSTRUMENTS
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the bearing inserter ring became lodged between liner and cup resulting in deformation of the ring.Another instrument was readily available and opened to solve the problem resulting in a minimal delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.The complaint states: it was reported that the bearing inserter ring became lodged between liner and cup resulting in deformation of the ring.Another instrument was readily available and opened to solve the problem resulting in a minimal delay.Event occurred during surgery.No health consequences or impact.The evaluation of the returned product confirms that the ring was deformed.Visual inspection of the reported event showed indentations on the top face and the side of the ring.The ring was damaged and deformed on the diameter and on the top face.In addition, the instrument shows signs of wear & tear which can be expected with repeated use, reprocessing and time in field (approximately 5 years).Dimensional check was not carried out as the instrument was damaged on return.Check not required as component was not a part of an assembly.Review of declaration of compliance for radel r-5500 purple vt2582 from maitland engineering inc confirms that the material used to produce the instrument was conforming to standards and specification prior to shipment to zb.A review of the certificate of conformance from maitland engineering inc confirms that the ring was processed and verified in line with the specification and quality characteristics as defined by zimmer biomet.The product item no.110026854 has not been involved in any previous field actions.The root cause cannot be confirmed with the available information however, the likely root cause of the reported event is misuse by the user.The resulting forces that were applied to the ring, which was incorrectly seated, caused the lodging of the ring between the liner and the shell and the subsequent deformation and indentations.The hazard and reported harm are covered by the risk file and the severity/occurrence and the risk scores are within acceptable limits.The overall risk is considered to be negligible.Capa: no corrective or preventive action required at this time.Investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and investigated.

Brand Name
G7 HARD BEARING INST RING SZ E
Common Device Name
G7 INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key12405790
Report Number3002806535-2021-00369
Device Sequence Number5292203
Product Code KWY
UDI-Device Identifier05019279999408
UDI-Public05019279999408
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110026854
Device Lot Number579670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;